MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT REV ACETABULAR DRILL GUIDE; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. REDAPT REV ACETABULAR DRILL GUIDE; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71355121
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, inside the patient, of the redapt drill guide.It was advised that the drill guide was fully seated within the screw hole to avoid damaging the tabs according to surgical technique.But this was found to create difficulties in seeing the drill bit and knowing if it was fully seated in the bone within the drill guide to be ready to drill.When he felt resistance he thought the bit must be sitting on the bone, so he began to drill, but found that it really was not and this caused the bit to bend without drilling the bone.The procedure finished with a smith and nephew backup device.Surgical delay less than 30 minutes.Patient injuries were not reported.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further investigation warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
REDAPT REV ACETABULAR DRILL GUIDE
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11326192
Report Number1020279-2021-01236
Device Sequence Number19053281
Product Code JDI
UDI-Device Identifier00885556486597
UDI-Public00885556486597
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K150790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71355121
Device Catalogue Number71355121
Device Lot Number17CDN7986
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/21/2021
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date02/14/2021
Supplement Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1